Alert archive / Missouri / Areal Flood Warnings in 2013
Areal Flood Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at May 3, 2013, 11:00 PM CDT for 4 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 11:00 PM CDT (04:00 UTC)
- Expired
- May 4, 2013, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iron County, MO, Madison County, MO, Reynolds County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at May 3, 10:54 PM CDT, 6 minutes earlier.
Area forecast discussion, May 3, 10:54 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CDT FRI MAY 3 2013
.UPDATE...
ISSUED AT 938 PM CDT FRI MAY 3 2013
THE STEADY CYCLONIC CONVEYOR BELT OF RAIN HAS BEEN SLOWLY SHIFTING
TO THE NORTHEAST THIS EVENING AS THE UPPER LOW SHIFTS SLOWLY
EASTWARD ACROSS NW ARKANSAS AND THE SHORT WAVE PIVOTS THRU THE
BASE TOWARDS THE TN VALLEY. THE HIGHEST RAINFALL RATES ARE NOW IN WEST
CENTRAL ILLINOIS WHERE EMBEDDED ISOLATED THUNDERSTORMS HAVE ALSO
BEEN OBSERVED. DESPITE A GOOD AREAL AVERAGE OF 2.5 TO 3.5 INCHES
OF RAIN ACROSS EASTERN MO AND WESTERN ILLINOIS WITHIN THE LAST 30
HOURS...FLOODING PROBLEMS ARE FEW AND HAVE BEEN RELATIVELY MINOR
THUS FAR...OWING TO THE LONG DURATION AND RELATIVELY LOW OVERALL
INTENSITY. THE MAIN THRUST OF RAIN SHOULD BE FOCUSED OVER ILLINOIS
AND EXTREME NE MO FOR THE REMAINDER OF THE NIGHT...AND CURRENT
INDICATIONS ARE THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 06Z.
THE MODELS STILL DONT HAVE A GOOD HANDLE ON THE SURFACE LOW
MOVEMENT WITH A CURRENT POSITION CURRENTLY NEAR KSPI. AT THIS TIME
IT APPEARS THAT IT WILL PULL BACK NORTH OF QUINCY...HOWEVER THERE
IS LITTLE RAMIFICATION WITH ITS TRACK OTHER THAN THE WIND
DIRECTION. TEMPERATURES SHOULD BE QUASI-STREADY FOR THE REMAINDER
OF THE NIGHT.
GLASS
&&
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 320 PM CDT FRI MAY 3 2013
WILL LEAVE FLOOD WATCH AS IS. RAINFALL AMOUNTS SO FAR HAVE
GENERALLY BEEN IN THE 1-2+ INCH RANGE SO FAR. SEEMS REASONABLE THAT
UP TO ANOTHER INCH OF RAIN WILL BE POSSIBLE THROUGH MIDNIGHT
TONIGHT. GAGES ON SMALL STREAMS AROUND THE AREA ARE RISING...AND A
FEW MAY REACH BANKFULL LATER THIS AFTERNOON/EVENING. BAND OF LIGHT/
MODERATE RAIN HAS MOVED VERY LITTLE TODAY AND EXTENDS UPSTREAM INTO
NORTHERN MISSISSIPPI. ONLY THE FAR EASTERN AND FAR WESTERN CWA ARE
NOT RECEIVING THE RAINFALL. THE BAND OF RAIN IS ALIGNED WITHIN A
BAND OF STRONG 925-850MB MOISTURE CONVERGENCE SEEN ON THE RAP/LOCAL
WRF. THIS FORCING WILL GRADUALLY WEAKEN TONIGHT AND PIVOT
NORTHEASTWARD AS THE UPPER LOW DROPS INTO ARKANSAS. SO EXPECT THE
RAIN TO END OR TAPER OFF TO DRIZZLE OVER CENTRAL AND SOUTHEAST
MISSOURI AS DRY SLOT WRAPS AROUND THE UPPER LOW.
WENT WITH THE COOLER SIDE OF MOS GUIDANCE TONIGHT GIVEN THAT THE
GOING TEMPERATURES ARE ALREADY SO COLD FOR EARLY MAY.
BRITT
.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 320 PM CDT FRI MAY 3 2013
SATURDAY THROUGH MONDAY...
CLOSED OFF UPPER LOW CURRENTLY CENTERED OVER NORTHWESTERN AR...WILL
BE THE MAIN WEATHER MAKER THROUGH THE WEEKEND. IT WILL SLOWLY
MEANDER ACROSS NORTHERN AR THROUGH SATURDAY...BEFORE BEGINNING TO
SLIDE OFF TO THE SOUTHEAST FOR THE LAST HALF OF THE WEEKEND.
ASSOCIATED SURFACE LOW TO CONTINUE LIFTING NORTHWEST THEN BACK TO
THE SOUTH...PINWHEELING AROUND THIS UPPER LOW ON SATURDAY. IN THE
MEANTIME...MOISTURE CONTINUES TO STREAM NORTHWARD INTO FORECAST
AREA...MAINLY ALONG MISSISSIPPI RIVER VALLEY. MAIN AXIS OF HEAVIER
RAINS WILL BE SHIFT FURTHER EAST AND NORTHEAST OVER SOUTHERN/CENTRAL
IL...WRAPPING BACK TO THE WEST OVER NORTHERN MO ON SATURDAY...WITH
DRY SLOT/LIGHT RAIN OVER CENTRAL AND SOUTHERN MO.
RAIN CHANCES WILL CONTINUE THROUGH SUNDAY WITH HIGHEST POPS OVER FAR
EASTERN PORTIONS OF FORECAST AREA SATURDAY NIGHT AND SUNDAY. RAIN TO
TAPER OFF SUNDAY NIGHT AND MONDAY WITH LOW CHANCE POPS FOR FAR
SOUTHEASTERN PORTIONS OF FORECAST AREA...BEFORE COMING TO AN END.
AS FOR TEMPERATURES...TO REMAIN BELOW NORMAL THROUGH WEEKEND WITH
HIGHS IN THE 50S SATURDAY...MODERATING A LITTLE BIT ON SUNDAY INTO
THE UPPER 50S TO MID 60S...THEN WARMING UP INTO THE MID TO UPPER 60S
BY MONDAY.
EXTENDED...MONDAY NIGHT THROUGH FRIDAY
WEAK RIDGING TO BUILD IN THROUGH MID WEEK WITH TEMPERATURES WARMING
UP INTO THE LOW TO MID 70S FOR THE REST OF THE FORECAST PERIOD.
HOWEVER...NEXT WEATHER SYSTEM TO APPROACH THE REGION BY WEDNESDAY
WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE PRECIPITATION
WILL MOVE INTO CENTRAL/NORTHEAST MO...WEST CENTRAL IL
WEDNESDAY...THEN SPREAD ACROSS REST OF FORECAST AREA THURSDAY
THROUGH FRIDAY.
BYRD
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1025 PM CDT FRI MAY 3 2013
A WIDE BAND OF LIGHT TO MODERATE INTENSITY RAINFALL OVER UIN AND
THE ST LOUIS METRO AREA WAS SLOWLY SHIFTING NEWD THIS EVNG AS AN
UPPER LEVEL LOW OVER SWRN MO AND NWRN AR MOVES SLOWLY EWD AND A
SFC LOW JUST E OF UIN MOVES NWWD. THE BAND OF RAIN SHOULD CONTINUE
TO SHIFT NEWD THROUGH IL LATE TGT AS A DRY SLOT MOVES NWD THROUGH
ERN MO. THIS WILL CAUSE THE RAIN TO TAPER OFF TO VERY LIGHT RAIN
OR DRIZZLE AND BECOME MORE SCATTERED OR PATCHY IN THE ST LOUIS
METRO AREA LATE TGT. THE LOW LEVEL CLOUD CEILING WILL CONTINUE
LATE TGT AND SAT MRNG...MAINLY BELOW 1000 FT. WILL LIKELY HAVE A
GRADUAL IMPROVEMENT IN CLOUD CEILING HEIGHT INTO THE MVFR CATAGORY
SAT AFTN WITH SCATTERED LIGHT SHOWERS OR PATCHY LIGHT RAIN. W-NWLY
SFC WIND WILL WEAKEN LATE TGT AND BECOME SELY...THEN BECOME
MAINLY ELY SAT AFTN AS THE SFC LOW CONTINUES TO MOVE NWWD.
SPECIFICS FOR KSTL...A WIDE BAND OF LIGHT TO MODERATE INTENSITY
RAINFALL OVER STL THIS EVNG WILL SHIFT E-NE OF STL LATE TGT WITH
THE RAIN BECOMING LIGHTER AND MORE PATCHY. THE CLOUD CEILING HEIGHT
WILL LIKELY REMAIN BELOW 1000 FT LATE TGT...AND THEN GRADUALLY
RISE INTO THE MVFR CATAGORY SAT AFTN. WILL HAVE INTERMITTENT LIGHT
RAIN OR DRIZZLE LATE TGT AND SAT MRNG ALONG WITH LIGHT FOG...THEN
SCATTERED LIGHT SHOWERS SAT AFTN. THE SWLY SFC WIND WILL BECOME
LIGHT LATE TGT...SHIFTING TO A MAINLY SELY DIRECTION...THEN REMAIN
FAIRLY WEAK ON SAT SHIFTING TO AN ELY DIRECTION SAT AFTN...AND
N-NELY SAT NGT.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST.
CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, May 3, 3:52 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT FRI MAY 3 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 352 PM CDT FRI MAY 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE ILLINOIS RIVER REMAINS ABOVE MAJOR FLOOD LEVEL. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS FALLEN. AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH THIS EVENING. THE HEAVY RAIN WILL CAUSE FLOODING OF LOW LYING AREAS AS WELL AS RIVERS...CREEKS...AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ILLINOIS RIVER WILL REMAIN ABOVE MAJOR FLOOD LEVEL. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS GREATER THAN TWO INCHES TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 3, 9:11 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 3 W WATERLOO 38.33N 90.21W
05/03/2013 MONROE IL LAW ENFORCEMENT
WATER WAS COVERING PART OF STATE ROUTE 156 WEST OF
WATERLOO HOWEVER THE ROAD REMAINDED OPEN
&&
FGLASSLocal storm report, May 3, 9:14 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD PILOT KNOB 37.62N 90.64W
05/03/2013 IRON MO LAW ENFORCEMENT
WATER COVERS LANES OF HIGHWAY 221 NEAR THE IRON AND ST.
FRANCOIS COUNTY LINE AND ALSO NEAR PILOT KNOB.
&&
FGLASSLocal storm report, May 3, 9:15 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD ANNAPOLIS 37.36N 90.70W
05/03/2013 IRON MO LAW ENFORCEMENT
COUNTY ROAD 143 WAS COVERED BY WATER IN SPOTS DUE TO
FLOODING OF THE BIG CREEK
&&
FGLASSLocal storm report, May 3, 9:18 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 4 NW DES ARC 37.33N 90.69W
05/03/2013 IRON MO LAW ENFORCEMENT
WATER WAS COVERING PART OF HIGHWAY 49 NORTH OF ROUTE BB
&&
FGLASSLocal storm report, May 3, 9:22 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 2 N FREDERICKTOWN 37.59N 90.30W
05/03/2013 MADISON MO LAW ENFORCEMENT
COUNTY ROAD 269 NEAR COUNTY ROAD 220 WAS FLOODED
&&
FGLASSLocal storm report, May 3, 9:23 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 3 NE DE SOTO 38.17N 90.52W
05/03/2013 JEFFERSON MO DEPT OF HIGHWAYS
ROUTE P CLOSED DUE TO FLOODING OF JOACHIM CREEK
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:32 PM CDT | River Flood Warning | LSX | Marion | 47 hr |
| May 3, 11:00 PM CDT | River Flood Warning | LSX | Franklin | 64 hr |
| May 3, 8:51 PM CDT | River Flood Warning | LSX | Brown | 8 days |
Nearby
Areal Flood Warnings in Missouri, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.